MAUDE Adverse Event Report: CORDIS CORPORATION OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS CORPORATION OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59080A
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17850680) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.(b)(4).
 
Event or Problem Description
As reported, there was resistance when attempting to withdraw the needle of an outback device.The needle was able to be pulled back with a lot of effort.Once the needle came back in, the guide could not go through the device and was let out in the real arterial vessel lumen.The device was pulled out of the patient.There was no reported patient injury.The target lesion was the occluded superficial femoral artery (sfa).The vessel level of calcification is severe.The vessel level of angulation is none.The vessel level of tortuosity is mild.The product was stored and handled according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.There was no excessive force applied to the device during withdrawal from package.The device was not resterilized.The device was prepped according to instructions for use (ifu).The device was prep normally.There were no anomalies noted during or after the device was prepped.The catheter was flushed with heparinized saline.Initially, there was no excess force used during insertion.The catheter was not torqued against resistance.The outback crossed the heavily calcified lesion.The needle was opened, and blood leaked out, confirming that the device was in the true lumen of the arterial vessel.The insertion difficulty was not caused by a blockage of possibly injectable material.There was no unusual force used at any time during the procedure only just to remove the device after trying to use it.The tip was just a little kinked.The difficulty required that only the reported product was removed.The product was removed intact (in one piece) from the patient.There was no patient injury.There was no other product issue noted either at the account after the procedure or prior to shipping for inspection.The product will be returned for analysis.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.  however, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information have been updated accordingly.There was resistance when attempting to withdraw the needle of an outback device.The needle was able to be pulled back with a lot of effort.Once the needle came back in, the guide could not go through the device and was let out in the real arterial vessel lumen.The device was pulled out of the patient.There was no reported patient injury.The target lesion was the occluded superficial femoral artery (sfa).The vessel level of calcification is severe.The vessel level of angulation is none.The vessel level of tortuosity is mild.The product was stored and handled according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.There was no excessive force applied to the device during withdrawal from package.The device was not resterilized.The device was prepped according to instructions for use (ifu).The device was prep normally.There were no anomalies noted during or after the device was prepped.The catheter was flushed with heparinized saline.Initially, there was no excess force used during insertion.The catheter was not torqued against resistance.The outback crossed the heavily calcified lesion.The needle was opened, and blood leaked out, confirming that the device was in the true lumen of the arterial vessel.The insertion difficulty was not caused by a blockage of possibly injectable material.There was no unusual force used at any time during the procedure only just to remove the device after trying to use it.The tip was just a little kinked.The difficulty required that only the reported product was removed.The product was removed intact (in one piece) from the patient.There was no patient injury.There was no other product issue noted either at the account after the procedure or prior to shipping for inspection.The product was returned for analysis.One non-sterile outback elite 80cm re-entry catheter was received for analysis inside a plastic bag.Per visual analysis, the cannula was received fully retracted.No anomalies were noted in the device.Per dimensional analysis the cannula deployment length and the usable length of the outback elite were measured and found within specification.Per functional analysis a lab sample syringe filled with water was attached to the flushing and wire ports located on the handle of the unit and successfully flushed.Then, a lab sample.018¿ guide wire was inserted into the unit via the luer hub and the guide wire was successfully advanced all along through the unit.Next, the guide wire was retracted about ten centimeters from the tip and the cannula was deployed.Once the cannula was deployed, the guide wire was successfully advanced and retracted through the deployed cannula.Blood residues were observed during the insertion/ withdrawal test.A product history record (phr) review of lot 17850680 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿cannula wire port/guidewire lumen-resistance/friction - in patient¿ and ¿cannula/needle (outback only) - retraction difficulty¿ were not confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Functional and dimensional analyses were performed successfully.Based on the information available for review, vessel characteristics (severe calcification and mild angulation) may have contributed to the event.According to the safety information in the instructions for use ¿precautions if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback elite re-entry catheter.Excessive rotation, bending or kinking of the outback elite re-entry catheter may affect its performance.Withdraw the outback elite re entry catheter if it becomes excessively kinked.Excessive calcification at the site of re-entry may impair performance.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
OUTBACK ELITE 80CM RE-ENTRY
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9166990
Report Number9616099-2019-03260
Device Sequence Number14160633
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public20705032067567
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberOTB59080A
Device Lot Number17850680
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer11/08/2019
11/26/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/18/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;